Get your Health question answered in 3 easy steps

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why would thicker blood cause a heart attack?

Why would thicker blood cause a heart attack?
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
  User's Response
's  Response
It generally wouldn't but if you were already atherosclerotic, thicker blood would clot more easily and cause a myocardial ischemia or infarct. If you have a healthy heart and blood vessels thicker blood would take a long time to have a direct effect on your heart. And then it would only increase the work load on the ventricles and cause them to hypertrophy. But I can't see a situation where your blood would be so thick for so long. By "thicker" blood I'm assuming you mean an increased red cell and hemoglobin content. Your hematocrit would have to be 55% or higher for it to be called "thick".
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

how long do you have to have high blood pressure for to cause or bring on a heart attack. also how high would you have to be before you thought a heart attack or stroke was impending and seek help. also if you have high blood pressure would your pulse and blood pressure increase or decrease just prior to the attack.

doctor1 MD

My uncle with no known health issues died after he went to be. They said it was a heart attack but there were no post mortem indicators on the body. After about 30 hours in the morgue, they moved the body and there was a massive nosebleed and the blood looked very fresh. It ll change nothing, but I am tryinf to find a reason why he died all of a sudden

doctor1 MD

I am trying to figure out what this is...my mom had anxiety on medication. I used to take blood pressure meds due to other meds causing it. I have high cholesterol but take CoQ10 allergic to prescription medication. Lately if I get upset or someone is upset I can feel it. Today I got upset and could feel my blood pressure rising. I could feel I could not control what was happening to me. I feel my body shaking inside and my chest starting to tighten. My ears started humming. Took blood pressure pulse 78 170/99. I can still feel it in my arms and chest like a shaking uncomfortable feeling. Do not know why for the past two weeks been experiencing this feeling. Each time my blood pressure goes from normal to a high level. Today is the highest. Kaiser doctors are to busy to see me today. It is scaring me as I know to calm down and I go off to my room. But the flutters I feel of nerves and feeling in my head of blood pressure I can not control. I am 54 female worried I am having or going to have a heart attack.

Recent questions on  Heart attack

doctor1 MD

my father is a heart patient and resently they got second heart attack and inbetween the treatment we found that they are surviving on one kedney, his one kidney is colleps because of calcium deposited in the veins. now from last three weaks they r havin sevear muscullar pain in hole body , indisation , diahrea and disentry. they r taking medicins 1. cardarone 200 mg 2. doxolin 400 3. atorsave 10 mg, 4. nitract 2.5 mg and depllet 75mg. please sugest me for these probllems how can i hendle it. pravin

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor advised not to do stenting, only on medications and was advice to take care diet and exercise. Currently on tab enalapril and aspirin. Missed heart beat is worrying me. Pls advice

doctor1 MD

hi doctor
my husband has a heart attack patient ,his 1st attack time he pass the urine with blood and starting the pain
and he hospitalized,the doctor found 2 block ,one block is 90% and another one is 30% .The doctor suggested to angioplasty and it is done ,30% block is reduce through medicine.But the problem is that last week my husband has 2nd attack and same symptoms is found urine with blood and doctor is said the 30% block is increase to 40% and he suggested to angioplasty. please tell me why the doctor is suggest to do angioplasty and why this symptoms(urine with blood) shows.

doctor1 MD

My brother in law has been to the er twice now and has been sick for two months. Nobody can seem to figure out what is wrong with him. His chest hurts, he feels like his heart is beating irregular and he is very dizzy and his hand even keeps getting numb. He had a heart attack about 5 years ago. Do you know what might be the problem?

doctor1 MD

A cat scan for the lungs revealed atherosclerosis of the great vessels , aorta and coronary arteries. Aorta and pulmonary arteries are normal in caliber. Heart and and pericardium are within normal limits. There are no significant mediastinal or...

doctor1 MD

My father is 91 and his systolic is 228. Don't know the other number. Should I worry?

doctor1 MD

Hello Doctor, I have had some wisdom tooth pain and went to doctor, he advised me to use hydrogen preoxide one week and lets try the infection go. He took xray of wisdom tooth and said all other looks good. He further said as I have never been to...